• Content count

  • Joined

  • Last visited

Community Reputation

0 Neutral

About sweetpotato

  • Rank
    Junior Member

sweetpotato's Activity

  1. sweetpotato added a post in a topic The seborrheic dermatitis thread   

    Am I making my SD worse or better? I started using nizoral and AHA on my cheeks twice a day. The spots have gone much redder, but they no longer flake. That's probably because AHA and nizoral both eat the flakes.. I don't know whether I should continue this regimen or not. I think I am making it worse?

    2 weeks....
    • 0
  2. sweetpotato added a post in a topic The seborrheic dermatitis thread   

    Does this look like SD to you guys? I've been battling this thing since last september. It went away this summer but now it's back

    Went to a dermatologist who prescribed me a new steroid called travocort which made it 5x more worse. Didn't have the red lines under my eyes before using it. Plus everything is redder. It happens every time I get prescribed steroids. I've tried elocon and fucicort before - both made it worse after first use.

    I suspect that my skin is really sensitive from the use of benzoyl peroxide years ago.. I don't know what to do. Should I continue with travocort even though it made it redder?

    The breakout usually starts with my skin flaking. As the skin peels away it gets really red and starts to flake again. Not sure what's going on with what I have under my eyes.

    I've had a flaky scalp and eyebrows before, so the dermatologist told me it's probably SD. BUT WHY DO STEROIDS MAKE IT WORSE?

    IS THIS SD? The flaky patches are next to my nose. Red patches under my eyes appeared after the use of travocort (corticosteroid).

    • 0
  3. sweetpotato added a post in a topic Acne Diet Binge   

    Blood type diet is bullshit and some guys proved it.
    • 0
  4. sweetpotato added a topic in Diet & holistic health   

    Water dries my skin out at home, but not at gym
    How can this be? It's not related to temperature - I never use too hot water. When I take a shower at home my face gets pretty dry and sometimes flaky, wheres after working out in the gym it doesn't happen.

    Is it the water or something else?
    • 6 replies
  5. sweetpotato added a post in a topic Drink Alcohol it will cure your acne!   

    Here's a really good up to date article based on research:

    • 0
  6. sweetpotato added a post in a topic Drink Alcohol it will cure your acne!   

    Alcohol does not affect muscle growth (at least that's what the studies show). And it's less fattening than any other macronutrient because body is not very good at converting ethanol to fat.
    • 0
  7. sweetpotato added a post in a topic Seborrheic dermatitis - I think I have it. A few questions.   

    Lol, that's very encouraging.

    But in my case something is triggering it, because I never had had something like that before.

    That elocon cream seems to make it better, I can't even see it. But what happens when I come off it...
    • 0
  8. sweetpotato added a topic in Rosacea & facial redness   

    Seborrheic dermatitis - I think I have it. A few questions.
    This part can be skipped:

    I didn't want to post in the big seborrheic dermatitis topic, so I decided to make a new one.

    I'll make this short. I first developed patches of flaky skin that later turned into rashes below my mouth. I thought it was perioral dermatitis, so I treated it with GSE. It went away but came back and this time it brought friends. I got the same thing around my eyes. I had to skip college for a few weeks. Fortunately it went away.

    I decided to see a derm because I still had red patches under my mouth and light redness above my eyes. The derm told me it's not perioral dermatitis and gave me a prescription for a steroid cream (elocon). I started using it yesterday. Oh yeah, I forgot. More red patches developed on my right cheek, so I used the cream on those spots too.

    Whatever it is, it seems to still be spreading. It seems to like the beard area. I also got a pretty bad case of dandruff after I first got the rash.

    Dandruff = seborrheic dermatitis. So maybe that's it? Also, it seems to be in my eyebrows now... I am losing a lot of eyebrows every time I touch them and I can also see flaky/red skin in that area.

    Since I count calories (have everything I eat logged online in FitDay) and keep a diary in my pc about everything new I bring in my diet and things like that, it should be pretty easy to find out what caused it. IMO it's definitely caused by diet.

    Idea 1:
    I'll get straight to it. I think it's the massive amounts of sweet potatoes I eat combined with a low fat diet (vitamin A is fat soluble). I also eat a lot of frozen carrots, spinach and broccoli daily. All of these are rich in vitamin A. Plus I used to take a multi that also had vitamin A in it.

    I eat 150g/5.3oz spinach packages and about as much broccoli daily.
    As for sweet potatoes, I eat them every other day as my post workout meal - usually more than 1kg/2.2 pounds.

    Idea 2:
    A BCAA product that had beta-alanine and betaine anhydrous in it seemed to cause it at first. I was certain that it was the cause of the rash around my mouth. The second time I took it I developed the rash around my eyes, which went away in a week or so.

    But I haven't touched that product for a long time and I still have the problem, it even seems to be spreading.

    Idea 3:
    I started my new fish oil product with q10 around the same time, so I dropped that supplement as well. Did not seem to help. Thought I was allergic to q10... It's possible.
    The derm had no clue. He told me I should eat more flour products because my liver needs carbs. Lol.

    How whacky is my sweet potato and vitamin A theory? Do I have what I even think I have?

    Here is how it went down:

    August 8 - started eating sweet potatoes again.
    August 9 - more sweet potatoes. And from here on TONS of sweet potatoes every other day (workout days)
    August 11 - started the BCAA product with beta-alanine
    August 11 - noticed the flakiness or redness below my mouth (on the sides, the area directly below the middle of my mouth seemed be to unaffected and still is)
    *battling with the weird rash until it almost went away?*
    August 21 -
    August 26,27,29 - tried the BCAA product again
    August 31 - reaction around eyes. Times worse than what I had on my chin. It was so bad that it was ridiculous. I still went to gym though and got A LOT of weird looks.
    I stopped using it immediately. And it went away.
    September - discovered dandruff. Might have had it before though.
    September 8 - stopped my multivitamin (cuz of the iodine, it was the cause of my acne around the mustache area).
    September 12 - found a red patch in my beard on near my eye. It was like dandruff, but in the beard? Shaved and now I still have a red patch there.

    It's still pretty bad. I'm gonna stop writing now because I have so much useless information that it would only make it harder to find the cause... I realize that I wrote quite a bit. No need to go through the whole post. You can get straight to answering my question about vitamin A and seborrheic dermatitis.
    • 6 replies
  9. sweetpotato added a post in a topic acne improves at night   

    I would say that mine gets worse. Whiteheads get bigger etc.
    • 0
  10. sweetpotato added a post in a topic -   

    That's not so weird. I avoided photos too when I had acne. The result: no photo of me in 7 years. I don't exist.
    • 0
  11. sweetpotato added a post in a topic -   

    Why sugar?
    • 0